MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; BLADE ELECTRODE

BOVIE MEDICAL CORP BOVIE; BLADE ELECTRODE
Catalog Number ES39
Medical Device Problem Codes Peeled/Delaminated (1454); Material Puncture/Hole (1504)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that the insulation failed on the electrode and caused a burn to the patient.
 
Additional Manufacturer Narrative
End user gave the following information about use of the device on 8/29/2022: electrode was used with a pencil from shuyou, ref #(b)(4).This was the first use of the device, out of the pouch.No inspection was documented.The original electrode received with the pencil was used when the es39 had issue.No eschar was present, and the patient was grounded with a grounding pad.There was: no break in-two of instrument, no delay in treatment, no death or serious injury to patient, no medical intervention, no instrument stress.Additional information was requested regarding power setting and the device is being returned for evaluation.A follow up report will be submitted after additional information is received or the device is evaluated.This is the first complaint recorded for this occurrence.
 
Additional Manufacturer Narrative
The customer is unable to provide further information about the power settings or use of the device beyond what was descibed.The customer's complaint was confirmed through pictured provided and through product return.However, due to lack of information provided we were unable to determine root cause.This is first complaint we have received of 63,375 units we have sold.This is an isolated event.This can be seen as the final report unless additional information is provided that alleges additional patient involvement or a need for corrective action.

Brand Name
BOVIE
Common Device Name
BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton corp
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15411519
Report Number3007208013-2022-00038
Device Sequence Number6744250
Product Code GEI
UDI-Device Identifier10607151056398
UDI-Public10607151056398
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Catalogue NumberES39
Device Lot Number0520H
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown